Scheduled System Maintenance on May 29th, 2015:
IEEE Xplore will be upgraded between 11:00 AM and 10:00 PM EDT. During this time there may be intermittent impact on performance. We apologize for any inconvenience.
By Topic

An Improvement on the Gilbert–Varshamov Bound for Permutation Codes

Sign In

Cookies must be enabled to login.After enabling cookies , please use refresh or reload or ctrl+f5 on the browser for the login options.

Formats Non-Member Member
$31 $13
Learn how you can qualify for the best price for this item!
Become an IEEE Member or Subscribe to
IEEE Xplore for exclusive pricing!
close button

puzzle piece

IEEE membership options for an individual and IEEE Xplore subscriptions for an organization offer the most affordable access to essential journal articles, conference papers, standards, eBooks, and eLearning courses.

Learn more about:

IEEE membership

IEEE Xplore subscriptions

3 Author(s)
Fei Gao ; Dept. of Math., Zhejiang Univ., Hangzhou, China ; Yiting Yang ; Gennian Ge

Permutation codes have been shown to be useful in power line communications, block ciphers, and multilevel flash memory models. Construction of such codes is extremely difficult. In fact, the only general lower bound known is the Gilbert-Varshamov type bound. In this paper, we establish a connection between permutation codes and independent sets in certain graphs. Using the connection, we improve the Gilbert-Varshamov bound asymptotically by a factor log(n), when the code length n goes to infinity.

Published in:

Information Theory, IEEE Transactions on  (Volume:59 ,  Issue: 5 )